Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 33, NWS Albuquerque, NM

July 29, 2014Guadalupe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2014, 2:53 AM MDT for Guadalupe County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 2:53 AM MDT (08:53 UTC)
Expired
Jul 29, 2014, 5:45 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 111 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS55 KABQ 290853
FFWABQ
NMC019-291145-
/O.NEW.KABQ.FF.W.0033.140729T0853Z-140729T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 AM MDT TUE JUL 29 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 545 AM MDT

* AT 248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM NUMEROUS SLOW MOVING THUNDERSTORM BETWEEN THE
  SANTA ROSA AREA AND SAN IGNACIO JUST WEST OF SANTA ROSA. THE
  STORMS PRODUCING THE VERY HEAVY RAIN WERE DRIFTING EASTWARD. 
  TWO TO 4 INCHES OF RAIN HAS LIKELY FALLEN ALONG AND JUST SOUTH OF
  INTERSTATE 40 FROM JUST WEST OF SANTA ROSA TO NEAR SAN IGNACIO...
  AND ADDITIONAL HEAVY RAIN WITH RATES NEAR 2 INCHES PER HOUR ARE
  EXPECTED.  OF PARTICULAR CONCERN WILL BE SIGNIFICNAT URBAN FLOODING
  IN SANTA ROSA AS WELL AS IMPACTS ALONG U.S. 54 AS WELL AS THE 
  PINTADA ARROYO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3488 10504 3500 10501 3505 10469 3502 10453
      3489 10443 3483 10462 3481 10480 3478 10496

$$
KJ
2 follow-up statements
694 
WGUS75 KABQ 290945
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MDT TUE JUL 29 2014

NMC019-291145-
/O.CON.KABQ.FF.W.0033.000000T0000Z-140729T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE NM-
345 AM MDT TUE JUL 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM MDT FOR
CENTRAL GUADALUPE COUNTY...

AT 342 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER AND
NEAR SANTA ROSA.  THE STORMS PRODUCING THE VERY HEAVY RAIN WERE
NEARLY STATIONARY OR DRIFTING TOWARD THE EAST.  WIDESPREAD RAINFALL
TOTALS BETWEEN 1 AND 3 INCHES HAVE LIKELY FALLEN WITH LOCALLY UP TO
6 INCHES NEAR SAN IGNACIO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY
RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3488 10504 3500 10501 3505 10469 3502 10453
      3489 10443 3483 10462 3481 10480 3478 10496

$$
KJ
906 
WGUS75 KABQ 291145
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT TUE JUL 29 2014

NMC019-291155-
/O.EXP.KABQ.FF.W.0033.000000T0000Z-140729T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE NM-
545 AM MDT TUE JUL 29 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GUADALUPE
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIES 
RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE ALONG WITH 
LIGHT TO MODERATE RAIN...BUT THE THREAT FOR FLASH FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3488 10504 3500 10501 3505 10469 3502 10453
      3489 10443 3483 10462 3481 10480 3478 10496

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:01 AM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 29, 12:01 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1201 AM MDT TUE JUL 29 2014

.UPDATE...
SPREAD THE FLASH FLOOD WATCH FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD FOR THE REMAINDER OF THE NIGHT. ALSO CANCELLED THE FLASH
FLOOD WATCH FOR LOCATIONS FARTHER WEST. AN UPPER LEVEL DISTURBANCE
WILL SHIFT SLOWLY EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT WITH
THE BEST FORCING OUT AHEAD OF IT...WHICH IS ACROSS THE EASTERN
HALF OF THE FORECAST AREA. THE LATEST MODEL RUNS FAVOR THE EAST
SLOPES OF THE CENTRAL MOUNTAIN FOR HEAVY RAIN TONIGHT...BUT THIS
ACTIVITY WILL TEND TO SHIFT EASTWARD AND NORTHEASTWARD. TRAINING
OF STORMS COULD BE A REAL PROBLEM CAUSING SOME LOCATIONS TO
RECEIVE A FEW INCHES OF RAIN. EXTENDED THE WATCH IN TIME BECAUSE
MODELS SUGGEST THE PRECIPITATION WILL CONTINUE ALL NIGHT AS THE
SLOW MOVING DISTURBANCE REMAINS OVER THE FORECAST AREA.

44

&&

.PREV DISCUSSION...1125 PM MDT MON JUL 28 2014...
.AVIATION...
06Z TAF CYCLE
VERY ACTIVE AND HIGH IMPACT PERIOD FOR AVIATION THROUGH AT LEAST
SUNRISE TUESDAY. THE UPPER LEVEL WAVE APPROACHING SLOWLY FROM THE
WEST IS INTERACTING WITH MOIST UPSLOPE FLOW FROM THE CENTRAL MT
CHAIN EASTWARD ACROSS THE PLAINS. TORRENTIAL RAINS ARE IMPACTING
AREAS NEAR ROSWELL...WITH LOW TOPPED AND HIGHLY EFFICIENT RAIN
PROCESSES ALONG THE EAST SLOPES. GUIDANCE DEVELOPS THE ENTIRE AREA
OF CONVECTION CURRENTLY OVER THE EAST INTO WIDESPREAD MODERATE TO
HEAVY RAINFALL DURING THE PREDAWN HOURS. DETERIORATED TAF CIGS TO
NEAR 020 WITH RAIN AND MIST MOST OF THE NIGHT FOR KLVS...KTCC...
AND KROW. FARTHER WEST POPCORN TYPE SHOWER ACTIVITY IS DRIFTING
NORTH AROUND KABQ/KSAF WESTWARD INTO ARIZONA. ONLY INCLUDED VCSH
SINCE RAIN FOOTPRINTS ARE SMALL AND ACTIVITY IS ISOLD IN NATURE AT
THIS TIME.

TOMORROW POSES A VERY TRICKY FORECAST WITH REGARD TO TIMING OF
POTENTIAL REDEVELOPMENT OF CONVECTIVE ACTIVITY. LATEST GUIDANCE
DOES NOT OFFER ANY CONFIDENCE...BUT WITH THE UPPER WAVE DIRECTLY
OVERHEAD AND LOTS OF CLOUD COVER AND COOL TEMPS HAVE JUST GONE
VCSH FOR NOW CENTRAL AND WEST. THE EAST MAY ACTUALLY NEVER REALLY
CLEAR OUT FROM RAIN/STORM ACTIVITY UNTIL THE UPPER WAVE DEPARTS
THE REGION.

GUYER

&&

.PREV DISCUSSION...917 PM MDT MON JUL 28 2014...
.UPDATE...
UPDATED POPS IN ACCORDANCE WITH RECENT MODEL AND SATELLITE TRENDS.
A DISTURBANCE THAT TRACKED NORTHWARD ALONG THE NM/AZ BORDER TODAY
HAS BEGUN A NORTHWESTWARD JOG ALONG THE CONTINENTAL DIVIDE. THIS
FEATURE WILL TRACK SLOWLY EASTWARD ACROSS NORTH CENTRAL NM
TONIGHT. MODELS DEPICT DECREASING PRECIPITATION COVERAGE OVER
WEST CENTRAL AND SW AREAS...BUT ENOUGH MOISTURE REMAINS IN PLACE
TO KEEP THE CURRENT FLASH FLOOD WATCH IN EFFECT THERE. MODELS
GENERALLY FAVOR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT E SLOPES
FOR HEAVIER PRECIP TONIGHT...PROBABLY DUE TO ENHANCED DYNAMICS
WITH THE APPROACHING DISTURBANCE. OPTED NOT TO INCLUDE THE
SOUTHEAST PLAINS IN THE FLASH FLOOD WATCH BECAUSE IT HAS BEEN SO
DRY THERE LATELY. BIGGEST CONCERN FOR FLASH FLOODING TONIGHT
APPEARS TO BE FROM THE SANGRE DE CRISTOS EASTWARD TO HARDING
COUNTY WHERE THE GROUND IS ALREADY SATURATED IN MANY LOCATIONS AND
MODELS ARE ROUGHLY AGREEING ON AN OVERNIGHT PRECIP BULLS EYE.

44

&&

.PREV DISCUSSION...318 PM MDT MON JUL 28 2014...
.SYNOPSIS...
AFTER ABOVE NORMAL HEAT LAST WEEK...MONSOON THUNDERSTORMS ARE BACK
IN A BIG WAY. GOOD CHANCES FOR RAIN THIS WEEK WILL FAVOR THE
NORTHERN MOUNTAINS AND THE NORTHEAST...WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AND FLASH FLOODING. ANOTHER BACKDOOR FRONT
WILL RECHARGE MOISTURE ACROSS THE AREA WEDNESDAY AND RESULT IN
BREEZY TO WINDY CONDITIONS ACROSS EASTERN NEW MEXICO AND THROUGH
THE GAPS IN THE CENTRAL MOUNTAIN CHAIN INTO THE RIO GRANDE VALLEY
WEDNESDAY NIGHT. HIGH TEMPERATURES WILL GENERALLY BE AT OR BELOW
NORMAL THROUGH THE PERIOD THANKS TO RAIN COOLING AND CLOUD COVER.

&&

.DISCUSSION...
KABQ 12Z UPPER AIR SOUNDING REVEALED A PWAT OF 1.13...WHICH IS
ABOVE NORMAL (127%). THE MONSOONAL MOISTURE PLUME WAS POSITIONED
OVER THE DESERT SW AND SOUTHERN ROCKIES AND IS RESULTING IN
THUNDERSTORM ACTIVITY ACROSS THE ENTIRE SW U.S. INTO THE CENTRAL
ROCKIES PER THE LATEST 15MIN LIGHTNING PLOT AND WATER VAPOR
SATELLITE IMAGERY. FLASH FLOOD WATCHES ARE IN EFFECT FOR MUCH OF
OUR AREA...MINUS THE RIO GRANDE VALLEY AND EAST CENTRAL AND
SOUTHEAST PORTIONS OF NM.

A SHORTWAVE TROUGH IDENTIFIED IN THE 12Z UPPER AIR DATA AND
SATELLITE IMAGERY FROM THIS MORNING OVER EASTERN AZ WAS
INITIALIZED WELL BY THE 12Z MODELS AND WILL BE A MAJOR PLAYER IN
THE THUNDERSTORM FORECAST THROUGH TUESDAY AS IT MOVES EAST AROUND
THE UPPER HIGH CIRCULATION ACROSS NORTHERN NM AND SOUTHERN CO.
THERE IS SOME POTENTIAL FOR THUNDERSTORM ORGANIZATION OVERNIGHT
ACROSS NW NEW MEXICO AND WAS ONE OF THE CONSIDERATIONS IN AN
EARLIER EXPANSION OF THE FLASH FLOOD WATCH...IN ADDITION TO
ALREADY SATURATED GROUNDS. ALTHOUGH THUNDERSTORMS ARE POSSIBLE
ALMOST ANYWHERE TUESDAY...THE NORTHERN MOUNTAINS AND NORTHEAST
WILL BE FAVORED AS THE SHORTWAVE TROUGH ADVANCES EASTWARD. THE
NORTHEAST QUARTER HAS BEEN DRENCHED RECENTLY...SO IT WON'T TAKE
MUCH RAIN TO CAUSE SOME SERIOUS FLOODING CONCERNS. DRY AIR WILL
FOLLOW BEHIND THE SHORTWAVE TROUGH ACROSS THE NORTHWEST QUARTER
AND BE RESPONSIBLE FOR A DOWN-TICK IN THUNDERSTORM ACTIVITY THERE
TUESDAY NIGHT THROUGH WEDNESDAY.

MOISTURE WILL BE RECHARGED BEGINNING WEDNESDAY ACROSS THE EAST DUE
TO A STRONG BACKDOOR FRONT. BREEZY TO WINDY CONDITIONS ARE
FORECAST BEHIND THE FRONT...WHICH WILL PUSH INTO THE RIO GRANDE
VALLEY WEDNESDAY NIGHT THEN OUT TO AT LEAST THE CONTINENTAL
DIVIDE. THIS MOISTURE RECHARGING WILL BRING PWATS BACK ABOVE
NORMAL AND LEAD TO ANOTHER UPTICK IN SHOWERS AND THUNDERSTORMS
THURSDAY. THE FOCUS WILL SHIFT A BIT EAST ON FRIDAY...TO
ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN...AS THE UPPER HIGH
BUILDS BACK NORTH TO OVER THE AZ/NM LINE. SHEAR PROFILES ON
THU/FRI WITH A NW FLOW ALOFT WILL FAVOR INTENSE STORMS CAPABLE OF
PRODUCE STRONG WIND GUSTS AND HAIL.

THE UPPER HIGH CENTER IS FORECAST TO DRIFT EAST OVER NM THROUGH
THE WEEKEND...BUT PLENTY OF MOISTURE WILL BE IN PLACE FOR
CONTINUED THUNDERSTORM ACTIVITY.

11

&&

.FIRE WEATHER...
NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. HIGHER HUMIDITY
AND COOLER TEMPERATURES WILL CONTINUE ALTHOUGH HAVE SOME BRIEF
DRYING ACROSS WESTERN/SOUTHERN AREAS WEDNESDAY. WETTING RAIN
POTENTIAL WILL REMAIN PROLIFIC MOST AREAS INTO THE WEEKEND.

CURRENT DEVELOPMENT WAS A LITTLE SLOW TO GO TODAY BUT IS NOW FILLING
IN NICELY AND LOOK FOR OTHER AREAS TO GET INTO THE ACTION AS THE DAY
PROGRESSES INTO THE NIGHTTIME PERIOD. IT APPEARS THAT SE AREAS HAVE
THE LEAST POTENTIAL OF WETTING RAIN THROUGH TONIGHT. STORMS PRETTY
SLOW TO MOVE AND SOME STRONG RAIN RATES EXPECTED. OUTFLOW WINDS
REMAIN FAIRLY ROBUST WITH THE STRONGER CELLS.

THE HIGHER ATMOSPHERIC MOISTURE CURRENTLY IN PLACE WILL RECYCLE OUT
IN THE FORM OF SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS ON
TUESDAY. IT APPEARS THAT THE MAIN FOCUS FOR WETTING RAIN WOULD BE
FOUND OVER THE NORTH CENTRAL MOUNTAINS AND NORTHEAST PLAINS. ALL OF
THE MODELS SHOW A STRONG SIGNATURE OF RAIN ACROSS THAT AREA.
STORM MOVEMENT WOULD BE MORE STEADY TOWARDS THE EAST AS A WAVE
ROTATES AROUND THE UPPER RIDGE. HIGH TEMPERATURES WOULD BE A FEW
DEGREES BELOW NORMAL. HUMIDITY VALUES SHOULD BE NEAR TO ABOVE
SEASONABLE LEVELS.

WEDNESDAY STILL LOOKS TO BE AN INTERESTING DAY. STILL LOOKING AT A
DRIER AND POTENTIALLY MORE STABLE AIRMASS TO IMPACT WESTERN/SOUTHERN
AREAS. DURING THIS PERIOD...THE UPPER HIGH SHOULD SHIFT WESTWARD AND
PROVIDE A NORTHWEST TO SOUTHEAST STEERING FLOW. THE BACK DOOR COLD
FRONT IS STILL EXPECTED ON WEDNESDAY ACROSS THE EAST. A SHORTWAVE
ROTATING AROUND THE UPPER HIGH WOULD COMBINE WITH THE BACK DOOR COLD
FRONT TO FOCUS SIGNIFICANT WETTING RAIN OVER THE NORTH CENTRAL MTNS
AND NORTHEAST PLAINS. TIMING AND TRANSLATION OF THESE FEATURES IS
TANTAMOUNT TO WHICH AREA IS FAVORED BUT NORTHEAST HALF LOOKS FAVORED
RIGHT NOW. HUMIDITY VALUES COME DOWN SOME ACROSS THE WEST/SOUTH BUT
NOT THE LEVELS OBSERVED A FEW DAYS AGO.

THE PARTIAL DRYING MENTIONED ABOVE WILL BE SHORT-LIVED AS THE BACK
DOOR COLD FRONT PUSHES THROUGH THE CENTRAL MOUNTAINS LATER
WEDNESDAY AND USHERS HIGHER DEWPOINTS FURTHER WEST. THURSDAY
SHOULD BE A FAIRLY ACTIVE DAY IN TERMS OF THUNDERSTORMS. THE MTNS
WILL DO PRETTY WELL AND BASED ON STEERING FLOW
PROJECTIONS...ADJACENT EASTERN PLAINS. NORTHWEST STEERING FLOW
DEPICTED SO CANT RULE OUT SOME VERY STRONG STORMS ALONG AND EAST
OF THE CENTRAL MTNS BUT WILL DEPEND ON LOW LEVEL STABILITY. THIS
COULD BE A COLD FRONT THAT STABILIZES THE LOW LEVELS QUITE A BIT
ACROSS THE EAST ON THURSDAY. EITHER WAY...HUMIDITY VALUES CLIMB
AND TEMPERATURES TREND BELOW NORMAL BETWEEN 5 TO 10 DEGREES ACROSS
THE EAST AND NEAR NORMAL FAR WEST.

RECYCLING OF THE MOISTURE TRAPPED WITHIN THE UPPER HIGH CIRCULATION
WOULD CONTINUE ON FRIDAY. THE ATMOSPHERE SHOULD BE A LITTLE MORE
UNSTABLE AS THE EFFECTS OF THE BACK DOOR COLD FRONT SHOULD BE LESS.
THUS EXPECTING A PRETTY GOOD CROP OF SHOWERS AND THUNDERSTORMS.

ANOTHER BACK DOOR COLD FRONT OR PERHAPS A SERIES OF WEAKER ONES IS
EXPECTED TO AFFECT THE WEEKEND PERIOD. THIS WOULD ACT TO REPLENISH
ANY LOST MOISTURE WITHIN THE UPPER HIGH SO THE FORECAST AREA SHOULD
REMAIN WITH CONTINUED WETTING STORMS AND HIGHER HUMIDITY. THIS TREND
IS EXPECTED FOR EARLY THE FOLLOWING WEEK AS WELL.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM MDT TUESDAY FOR THE FOLLOWING ZONES...
NMZ512>515-521>524-526>540.

&&

44
Hazardous weather outlook, Jul 28, 5:48 AM MDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON JUL 28 2014

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
548 AM MDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER VERY ACTIVE PERIOD OF THUNDERSTORMS IS EXPECTED TODAY AND
TONIGHT...WITH LOCALLY HEAVY RAINFALL A GOOD BET OWING TO SLOW
CELL MOVEMENT AND COLLIDING OUTFLOW BOUNDARIES. THE MOST
WIDESPREAD HEAVY THUNDERSTORM RAINS WILL OCCUR ACROSS THE WESTERN
AND NORTHERN MOUNTAINS AS WELL AS AREAS ALONG AND JUST EAST OF THE
CENTRAL MOUNTAIN CHAIN. ADDITIONAL HEAVY RAIN WILL LIKELY SPREAD
TO THE NORTHEAST QUARTER OF THE STATE ONCE AGAIN THIS
EVENING...IMPACTING AREAS THAT RECEIVED FLOODING RAINFALL THIS
PAST NIGHT. WHILE THE MAIN THREAT FROM TODAY/S STORMS WILL BE
HEAVY RAIN... A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
DIME SIZE AND WIND GUSTS BETWEEN 40 AND 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO.
SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND
GUSTY WINDS UP TO 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD
COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND
WEAK DISTURBANCES ENHANCE STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:22 PM MDTAreal Flood AdvisoryABQRio Arriba113 min
Jul 28, 7:12 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt93 min
Jul 28, 7:37 PM MDTSpecial Weather StatementABQRoosevelt23 min
Jul 28, 7:44 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt91 min
Jul 28, 8:37 PM MDTSpecial Weather StatementABQRoosevelt23 min
Jul 28, 9:11 PM MDTAreal Flood AdvisoryABQColfax109 min
Jul 28, 9:32 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 28, 10:16 PM MDTAreal Flood AdvisoryABQChaves4 hr
Jul 28, 11:33 PM MDTAreal Flood AdvisoryABQTorrance4 hr
Jul 28, 11:45 PM MDTAreal Flood AdvisoryABQChaves, Lincoln4 hr
Jul 29, 1:11 AM MDTAreal Flood AdvisoryABQChaves109 min
Jul 29, 1:17 AM MDTAreal Flood AdvisoryABQGuadalupe118 min
Jul 29, 2:13 AM MDTAreal Flood AdvisoryABQChaves, Lincoln3 hr
Jul 29, 2:17 AM MDTAreal Flood AdvisoryABQChaves88 min
Jul 29, 2:26 AM MDTAreal Flood AdvisoryABQCurry, Guadalupe, Quay3 hr
Jul 29, 2:27 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt108 min
Jul 29, 2:47 AM MDTFlash Flood WarningABQGuadalupe, Quay3 hr
Jul 29, 3:53 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Lincoln3 hr
Jul 29, 4:50 AM MDTFlash Flood WarningABQDe Baca, Guadalupe, Quay, Roosevelt55 min
Jul 29, 5:47 AM MDTFlash Flood WarningABQCurry, De Baca, Guadalupe, Quay, Roosevelt118 min
Jul 29, 5:59 AM MDTAreal Flood AdvisoryABQChaves, De Baca2 hr
Jul 29, 7:26 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt2 hr
Jul 29, 7:53 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Quay, Roosevelt112 min
Jul 29, 9:34 AM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Harding, Lincoln and 3 more4 hr
Jul 29, 1:32 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Guadalupe, Quay, Roosevelt3 hr
Jul 29, 2:49 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance3 hr
Jul 29, 3:31 PM MDTSpecial Weather StatementABQBernalillo29 min
Jul 29, 3:33 PM MDTSpecial Weather StatementABQMora27 min
Jul 29, 4:17 PM MDTAreal Flood AdvisoryABQBernalillo118 min
Jul 29, 4:22 PM MDTSpecial Weather StatementABQSan Miguel23 min
Jul 29, 4:37 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance113 min
Jul 29, 4:46 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln119 min
Jul 29, 5:42 PM MDTFlash Flood WarningABQGuadalupe, Lincoln3 hr
Jul 29, 5:50 PM MDTSpecial Weather StatementABQValencia25 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.